MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed that the delivery wire, main coil and introducer sheath were returned for this complaint.The coil and delivery wire arms were not interlocked, the delivery wire was inside the introducer sheath.The introducer sheath was inspected and no anomalies were noted, the twist lock had been opened.The main coil was found kinked and stretched.The coil interlocking arm was detached.For functional inspection, the delivery wire was advanced through the introducer sheath no resistance was noticed.Microscopic inspection revealed that the proximal end of the delivery wire has a smooth surface and the interlocking arm was found in good condition.The zap tip of the main coil has a smooth surface.Dimensional inspection of the delivery wire revealed that the weld overall dimension (od), wire arm od and wire zap tip (max) matches with specification.Also, for the main coil, the zap tip (od), the primary coil (od), and the number of distal and proximal fiber bundles are within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 04feb2021.It was reported that the coil became stuck.The target lesion area was located in the internal illiac artery.A 2d 12mm x 20cm interlock-35 embolic was selected for use in a pelvic congestion procedure.During the procedure, the coil was unpacked and flushed well.The coil was introduced into the catheter.However, it was stuck at the distal part of the catheter, at the connection part.The coil was pulled, and the procedure was completed with another of the same device.There were no patient complications reported.However, device analysis revealed a detached interlocking arm.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11343149
Report Number2134265-2021-01452
Device Sequence Number4997226
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024091178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight70